Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 3, 2021Keya Paha County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 3, 2021, 10:51 PM CDT for Keya Paha County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 10:51 PM CDT (03:51 UTC)
Expired
Jul 3, 2021, 11:30 PM CDT
In force
39 min
Issued by
NWS North Platte, NE

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
854 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1967 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS83 KLBF 040351
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1051 PM CDT Sat Jul 3 2021
 
NEZ005-006-040430-
Eastern Cherry NE-Keya Paha NE-
1051 PM CDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND
NORTHWESTERN KEYA PAHA COUNTIES UNTIL 1130 PM CDT...

At 1051 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Littleburg, or 14 miles northeast of Valentine,
moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Norden, Sparks and Smith Falls State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4283 9995 4289 10040 4300 10039 4300 9994
TIME...MOT...LOC 0351Z 272DEG 13KT 4298 10030 

$$

Buttler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:21 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 3, 6:21 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
621 PM CDT Sat Jul 3 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 246 PM CDT Sat Jul 3 2021

Forecast challenge is pops/severe threat this evening in the west,
then heat Sunday as the 4th of July activities get into full
swing. A Heat Advisory issued for portions of the north central.
Refer to latest Heat Advisory product for details.

The radar mosaic shows a few returns across the western Panhandle
moving east attm. The stage is set for isolated to scattered
thunderstorms to develop with peak heating as lapse rates steepen
and a disturbance swing across the plains this evening. There is a
slight risk for severe thunderstorm development generally west of a
line from Valentine to Mullen and Grant. A boundary that extends
southwest across the Panhandle will be the initial focus for
thunderstorm development over the eastern panhandle by 3 pm MDT,
a few storms may reach severe limits. The Inverted sounding viewed
on Bufkit support damaging winds to be the primary impact,
although isolated large hail can't be ruled out. LAPS observed
data showed narrow strip of higher CAPE values ranging from 2000
J/Kg to around 3059 J/Kg that aligns well with current Severe Wx
Outlook. High based thunderstorm development expected into the
evening moving eastward.

Mesoscale...Thunderstorm activity may begin to wane around and after
sunset as daytime heating decreases, however a low level jet at 850
mb may help sustain storm activity into the evening, particularly in
north central Nebraska where the boundary will be located after
sunset. Storm activity and general confidence in severe weather
will still decrease and should be mostly over by midnight.

Models are in fair agreement with the boundary to move southeast
with temperatures overnight falling into the 60s areawide with a few
lows around 70 degrees in northeast Boyd and Holt counties.

On Sunday, the 4th it will be a hot one as the heat builds while
the upper ridge builds across the west for prevailing northwest
flow to become established for the start of the week. The weak
surface boundary will be the focus for isolated thunderstorms
again as peak heating arrives and lapse rates steepen by late
afternoon. A marginal risk for severe storms exists although areal
coverage appears low. Temperatures will peak in the mid 90s to
around 100 in parts of the north and north central, where dewpoints
in the mid 60s to 70 will lead to heat indices around 102 degrees
for a few locales along and north of Highway 20 from Wood Lake
east to Ewing. Refer to the latest Heat Advisory product for more
details.

.LONG TERM...(Monday through Saturday)
Issued at 246 PM CDT Sat Jul 3 2021

Precipitation chances increase Monday night into Tuesday as
prevailing northwest becomes established. Timing and areal
coverage may change each day with model blend followed. The
prevailing ridging in the southwest and southeast CONUS will lead
to mainly troughing over the plains for the potential of daily
convection.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 613 PM CDT Sat Jul 3 2021

VFR conditions are expected to persist through the TAF period,
with brief instances of MVFR during thunderstorms. There are tstorms
expected in the vicinity of KLBF between 3-6Z, and of KVTN
between 1-4Z. As of 23 t0 0Z, storms were popping up and moving
SSE in the Nebraska Panhandle. Overall, these storms are capable
of producing strong to damaging, and erratic winds and locally
heavy rainfall. After the convection dissipates, winds will be
light and a bit variable as the sfc boundary passes for southern
terminals, and northeasterly around 10kts or less for northern
terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 8 PM CDT Sunday for NEZ006>010.

&&

SHORT TERM...Keck
LONG TERM...Keck
AVIATION...Sinclair
Hazardous weather outlook, Jul 3, 3:16 PM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
316 PM CDT Sat Jul 3 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-042030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
316 PM CDT Sat Jul 3 2021 /216 PM MDT Sat Jul 3 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms will move into portions of western
Nebraska late this afternoon and through the evening. A few storms
may be strong to severe with isolated large hail and damaging
wind gusts. The area of greatest concern for this threat is west
of a Grant to Mullen to Valentine line. Any thunderstorm will be
capable of frequent lightning and locally heavy rainfall before
diminishing by Midnight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A Heat Advisory has been issued for portions of north central
Nebraska on Sunday where heat index values of around 100 degrees
are expected. Please refer to this product for more details.

Isolated thunderstorms are possible Sunday for much of western
and north central Nebraska. Though widespread severe weather is
not expected, a few stronger storms capable of small hail and
gusty winds cannot be ruled out.

Rain and thunderstorms are likely late Monday into Tuesday as a
stronger disturbance moves through the area. At this time the
threat for severe weather is low but locally heavy rain will be
possible.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 3, 9:19 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
919 PM CDT Sat Jul 3 2021

NEZ005-094-040300-
Eastern Cherry NE-Western Cherry NE-
919 PM CDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
1000 PM CDT/900 PM MDT/...

At 918 PM CDT/818 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Nenzel, or 30 miles west of Valentine, moving east
at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cody, Kilgore, Nenzel and Anderson Bridge State Wildlife Management
Area.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for north central Nebraska.

LAT...LON 4300 10078 4275 10078 4276 10125 4300 10125
TIME...MOT...LOC 0218Z 267DEG 13KT 4286 10114

Buttler
Special weather statement, Jul 3, 9:30 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
830 PM MDT Sat Jul 3 2021

NEZ094-040315-
Western Cherry NE-
830 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY COUNTY UNTIL
915 PM MDT...

At 829 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles northeast of Whitman, or 26 miles northwest of Mullen, moving
east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
north central Nebraska.

LAT...LON 4222 10150 4245 10146 4249 10093 4214 10096
TIME...MOT...LOC 0229Z 274DEG 18KT 4234 10137

Buttler
Special weather statement, Jul 3, 9:56 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
856 PM MDT Sat Jul 3 2021

NEZ024-094-040345-
Hooker NE-Western Cherry NE-
856 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY AND
NORTHEASTERN HOOKER COUNTIES UNTIL 945 PM MDT...

At 856 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Mullen, moving east at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mullen, Hecla and Kelso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4200 10129 4218 10127 4221 10086 4194 10088
TIME...MOT...LOC 0256Z 274DEG 11KT 4209 10119

Buttler
Local storm report, Jul 3, 10:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 PM CDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TORNADO          3 NE CLINTON            42.79N 102.31W
07/03/2021                   SHERIDAN           NE   PUBLIC

            LANDSPOUT TORNADO BRIEFLY TOUCHED DOWN. REPORTED VIA.
            SOCIAL MEDIA.

&&

CBUTTLER
Special weather statement, Jul 3, 10:10 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
1010 PM CDT Sat Jul 3 2021

NEZ005-094-040400-
Eastern Cherry NE-Western Cherry NE-
1010 PM CDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
1100 PM CDT/1000 PM MDT/...

At 1010 PM CDT/910 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Merritt Reservoir, or 22 miles southwest of
Valentine, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Merritt Reservoir, Highway 97 crossing the Niobrara River, Anderson
Bridge State Wildlife Management Area, Big Alkali Lake State Wildlife
Management Area and Schlagel Creek State Wildlife Management Area.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for north central Nebraska.

LAT...LON 4259 10104 4281 10102 4285 10054 4252 10055
TIME...MOT...LOC 0310Z 272DEG 13KT 4270 10094

Buttler
Special weather statement, Jul 3, 10:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1051 PM CDT Sat Jul 3 2021

NEZ005-006-040430-
Eastern Cherry NE-Keya Paha NE-
1051 PM CDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND
NORTHWESTERN KEYA PAHA COUNTIES UNTIL 1130 PM CDT...

At 1051 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Littleburg, or 14 miles northeast of Valentine,
moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Norden, Sparks and Smith Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4283 9995 4289 10040 4300 10039 4300 9994
TIME...MOT...LOC 0351Z 272DEG 13KT 4298 10030

Buttler

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:23 PM CDTSevere Thunderstorm WarningLBFCherry67 min
Jul 3, 7:30 PM CDTSpecial Weather StatementLBFGarden45 min
Jul 3, 7:58 PM CDTSpecial Weather StatementLBFSheridan47 min
Jul 3, 8:08 PM CDTSevere Thunderstorm WarningLBFCherry55 min
Jul 3, 8:50 PM CDTSpecial Weather StatementLBFCherry40 min
Jul 3, 9:19 PM CDTSpecial Weather StatementLBFCherry41 min
Jul 3, 9:30 PM CDTSpecial Weather StatementLBFCherry45 min
Jul 3, 9:56 PM CDTSpecial Weather StatementLBFHooker49 min
Jul 3, 10:10 PM CDTSpecial Weather StatementLBFCherry50 min
Jul 3, 10:53 PM CDTSpecial Weather StatementLBFThomas52 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.